Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 45, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at May 21, 2012, 9:40 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2012, 9:40 AM CDT (14:40 UTC)
- Expired
- May 21, 2012, 3:14 PM CDT
- In force
- 6 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
300 WHUS73 KMKX 211440 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 940 AM CDT MON MAY 21 2012 ...GUSTY NORTH WINDS THROUGH MID AFTERNOON... .COLDER AIR RUSHING DOWN THE LONG AXIS OF LAKE MICHIGAN IN THE WAKE OF A COLD FRONT AND DEPARTING LOW PRESSURE SYSTEM WILL CAUSE GUSTY WINDS TO MIX DOWN TO LAKE LEVEL THROUGH MID AFTERNOON TODAY. HIGHEST WIND GUSTS WILL BE SOUTH OF THE NORTH POINT LIGHT. WINDS WILL DIMINISH LATER THIS AFTERNOON AND EVENING AS HIGH PRESSURE PUSHES INTO EASTERN WISCONSIN. LMZ645-646-212200- /O.NEW.KMKX.SC.Y.0045.120521T1440Z-120521T2200Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 940 AM CDT MON MAY 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. * WINDS: NORTH 15 TO 20 KNOTS WITH FREQUENT GUSTS TO 25 KNOTS...DIMINISHING TO 10 TO 20 KNOTS LATE IN THE AFTERNOON. * WAVES: 2 TO 4 FEET SUBSIDING TO 1 TO 2 FEET LATE IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
1 follow-up statement
630 WHUS73 KMKX 212014 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 314 PM CDT MON MAY 21 2012 ...NORTH WINDS DIMINISHING... LMZ645-646-212115- /O.CAN.KMKX.SC.Y.0045.000000T0000Z-120521T2200Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 314 PM CDT MON MAY 21 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY. NORTH WINDS 10 TO 20 KNOTS WILL DIMINISH TO 5 TO 10 KNOTS OVERNIGHT. $$ MRC WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at May 21, 3:31 AM CDT, 6 hours 9 minutes earlier.
Area forecast discussion, May 21, 3:31 AM CDT, 6 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 331 AM CDT MON MAY 21 2012 .TODAY AND TONIGHT...FORECAST CONFIDENCE MEDIUM TO HIGH. COLD AND DRY AIR ADVECTION WILL DECREASE THIS MORNING BUT NOT BEFORE CLEARING THE SKIES FROM WEST TO EAST ACROSS SRN WI EARLY THIS MORNING. THE CLEARING WILL NOT REACH THE FAR ERN COUNTIES UNTIL ABOUT 14Z. CU RULE THEN SUGGESTS FEW-SCT CUMULUS DEVELOPMENT WITH SCT CLOUDS MAINLY IN ERN WI WHERE COLDEST TEMPS ALOFT WILL BE PREVALENT ALONG WITH SFC CONVERGENCE FROM THE AFTERNOON LAKE BREEZE BOUNDARY. SKIES WILL CLEAR BEHIND THE LAKE BREEZE. 925 MB TEMPS SUGGEST TEMPS NEAR 70F INLAND TODAY WHICH AGREES WELL WITH MOS GUIDANCE. FOR TNT...HIGH PRESSURE WILL SETTLE OVER THE AREA WITH GOOD RADIATIONAL COOLING CONDITIONS. WENT WITH TEMPS CLOSE TO THE COOL GFS MOS GUIDANCE TEMPS. TUESDAY THROUGH THURSDAY - CONFIDENCE...MEDIUM DRY WX EXPECTED WITH SURFACE ANTICYCLONE GRADUALLY SHIFTING EAST DURING THE PERIOD LEADING TO A WARMING TREND. ONSHORE FLOW TO KEEP LAKESHORE AREAS COOLER. GRADIENT TIGHTENS UP ON THURSDAY WITH MORE OF A SOUTHERLY FLOW BECOMING ESTABLISHED. STILL CANNOT RULE OUT SOME COOLING CLOSE TO THE SHORE AS FLOW MAY STILL BE SSE IN THE FAR EAST. 850/925 TEMPS REALLY RAMP UP ON THURSDAY...WITH THE ECMWF SHOWING 23-25C AT 925...SLIGHTLY WARMER THAN THE GFS. THURSDAY NIGHT THROUGH SATURDAY - CONFIDENCE...LOW PRIMARY OPPORTUNITY FOR PRECIP CHANCES AS 850 BAROCLINIC ZONE ACTS AS THE MAIN FOCUS. GFS AND ECMWF OFFER DIFFERING SOLUTIONS ON PLACEMENT AND DEGREE OF CONVECTION ASSOCIATED WITH IT. THE GFS TRENDS THIS BOUNDARY FURTHER SOUTH ON FRIDAY AND KEEPS A COOLER NE SURFACE AROUND HIGH PRESSURE. ECMWF SHOWING A MORE ROBUST WAA REGIME WITH THIS BAROCLINIC ZONE ON SATURDAY WITH MORE EXTENSIVE PRECIP. BY LATER SATURDAY AFTERNOON OR SO THE ECMWF AND GEMNH SUGGEST A NORTHWARD PUSH TO THE 850 BAROCLINIC ZONE ESSENTIALLY SHUTTING DOWN PRECIP CHANCES FOR SRN WI AND INDICATING A MUCH BETTER CHANCE FOR CONVECTION TO BE FOCUSED IN NRN WI. THE GFS LAGS CONSIDERABLY ON THIS NORTHWARD PUSH. SUNDAY - CONFIDENCE...MEDIUM HOT AIRMASS PROGGD TO TAKE HOLD PER THE ECMWF WITH 925 TEMPS NEAR 27-29C. GFS HAS TEMPERED VALUES WHILE GENERATING CONVECTION WITH A WEAK SURFACE BOUNDARY WHILE GFS 850 WARM FRONT BECOMES SITUATED WELL TO OUR NORTH. TRENDED TEMPS UP FROM ALLBLEND VALUES AT THIS POINT GIVING A NOD TO THE ECMWF. GIVEN POSITION OF UPPER RIDGE...588DM 500 MILLIBAR HEIGHT CONTOUR INTO THE SE CORNER...BULK OF DYNAMICS AND LOW LEVEL FORCING EXPECTED TO REMAIN TO OUR WEST. && .AVIATION/12Z TAFS/...CLEARING OF MVFR STRATUS WILL REACH KUES AROUND 12-13Z AND KMKE/KENW AROUND 14Z WITH SCT CU DEVELOPMENT EXPECTED AFTERWARD IN ERN WI AND A FEW CU OVER SOUTH CENTRAL WI. SKIES WILL BECOME MO CLEAR BEHIND THE LAKE BREEZE BOUNDARY THIS AFTERNOON AS IT MOVES INLAND. OTHERWISE VFR CONDITIONS WILL PREVAIL AS HIGH PRESSURE SETTLES OVER THE REGION TONIGHT. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && TODAY/TONIGHT AND AVIATION/MARINE...GEHRING TUESDAY THROUGH SUNDAY...COLLAR
Hazardous weather outlook, May 21, 4:31 AM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 431 AM CDT MON MAY 21 2012 WIZ046-047-051-052-056>060-062>072-220945- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 431 AM CDT MON MAY 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SMALL CHANCE FOR THUNDERSTORMS FROM TIME TO TIME THURSDAY NIGHT INTO SATURDAY AS A FRONTAL BOUNDARY STALLS NEAR THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS WEEK. LMZ643>646-220945- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 431 AM CDT MON MAY 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY BREEZY SOUTH WINDS AND INCREASING WAVE HEIGHTS MAY REACH SMALL CRAFT ADVISORY LEVELS FOR THURSDAY AND THURSDAY NIGHT. THERE IS A SMALL CHANCE FOR THUNDERSTORMS FROM TIME TO TIME THURSDAY NIGHT INTO SATURDAY AS A FRONTAL BOUNDARY STALLS NEAR THE AREA. WWW.WEATHER.GOV/MKX GEHRING
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.